My Photo

Dr. Clark Featured in D Magazine

Complementary Medicine / Alternative Medicine News From Medical News Today

Neurology / Neuroscience News From Medical News Today

« Confusing Vertigo Symptoms-BPPV or Autoimmune? | Main | Why Some People Must Cheat on Their Gluten-Free Diet »

June 16, 2010

Comments

Feed You can follow this conversation by subscribing to the comment feed for this post.

We are having huge neurological issues with our 4 year old son after he had 8 metal caps put on his teeth? He went under anesthesia for about 1 1/2 and came to fine a bit grouchy. About6 days later he started having strange arm movements at the dinner table. Then he was at the gym with brother and dad and had a 30 to 50 what we thought were seizures? They were 3 to 10 seconds and he would drop the basketball shrug his shoulders or fall to his knees jump up and carry on without any knowledge of his actions. Each tic was different. Rushed him to emergency they did an EEG everything was fine no seizures but he kept having them after we went home. Eye blinking, twirling over and over on our walks, very tired and eating like crazy? In the years past we have seen a tic or two for about a month then they would go away but never constant all day on and off? They finally told us our 4 year old had tourettes and we put him on Cloindine .5mg to help get him through his normal day at daycare without disrupting his day with so many tics? We are so wondering why after his dental work did things start going down hill and getting worse everyday? We go for a second opinion this Friday but nobody thinks it could be anything else they have been fighting us about getting his blood work looked at..... Why? Souldn't we check everything before we just assume Tourette's? I am fine if that is the diagnosis but lets rule out everything since it came on so suddenly? Help if you can with what I need to ask for when we see the Dr. for our second opinion?

My daughter was given this drug for facial surgery after a bad dog bite.she started having facial type tremors and difficulty speaking for a couple of mind after an attack. She had them a few times and has seen a neurologist and had an EEG done and they have no reason for her having this. It has been 4 months without one and just the other night she had three within 24 hours. The urgent care prescribed Keppra unroll she sees a hurl again but those side effects are very scathe. The only thing I have come up with is this could be from the ketamine she received.Her plastic surgeon has ruled out nerve damage due to the soft tissue injury. Could the ketamine still be causing this effect after 8 months?

My son had a tooth pulled two different times and they put him on the nightmarish ketamine. To this day he says years later, it was the single worst experience of his life, the second time he was screaming 'no no not again, not again" I begged them to use something else but they are so arrogant. He screamed throughout the procedure and they said he felt no pain, he was only 'dreaming' I'm like 'yeah some dream' so now he has a tourette's like symptom of making repetitive noises. I am extremely angry at how we were treated. and now my son is going to have to deal with this forever pretty much. He is now gluten/casien free, with excellent results, but not enough so we are looking into metronome therapy to start as soon as possible for his inability to follow three step directions, etc. He is extremely intelligent aside from his so called asperger/tourette like qualities. May I also say I will not take him to the typical western medical establishment as I refuse to allow him to be 'labelled' with autistic spectrum disorder or whatever other label they want to throw his way. I am looking for this to be remedied, not 'embraced'. The world needs to stop embracing these disorders as 'normal'. It's not normal! and should NOT be "accepted". Help your kids you arrogant, lazy Americans! Stop jamming the "Standard American Diet" down their throats! Thank you Dr. Clark for your blogs, you are going to be a huge catalyst in finding the truth out for my son. If I could get a cash settlement I would fly out so you could personally treat him. Sueing would be futile, so I am not going to waste my time. They are right, for the 'great' doctor has been to 'medical school'. We, never having been there, are merely stupid. That's the law.
Sincerely,
Karen Lamb

My 11 year old son was given Ketamine in the ER on May 1, 2011 in order to reset his fractured radius and ulna. I happened to have it on cell phone video because I wanted to show him he wasn't in obvious pain when they reset the bones (compared to the screaming pain prior to this, without much effect from morphine.) I am a nurse as well as his mom, and knew he would get comfort from this. The odd thing is, when he "came to" he spoke in a "Southern" accent and said "My name is Francine". This went on for 20+ minutes. I have it on video on my cell phone! Here and there he would use actual facts, while I was talking to him, but then this superimposed Southern accent would override the facts. This is his second time receiving Ketamine in 20 months. (he broke his other arm on a skateboard accident August 2009.) I am not aware of any neuro issues with him prior to or since, but interestingly, we noted a few years ago that he has a condition where his body quickly metabolizes local anesthetic and he cannot get numb for stitches or dental procedures ie Lidocaine or Novacaine. He screams in pain as if no anesthetic was given. Thus, he has also needed general anesthesia a few years ago for oral surgery (so May 2011 is his 3rd general anesthesia.)
Interestingly, last week in the news a woman was described with "Foreign Accent Syndrome" after anesthesia. This caught my attention after witnessing a like occurrence with my son. I'm interested in your opinion on all of this and if I should keep an eye on anything re:my son's further brain development etc. When he fully was awake in the ER without any Ketamine effects, ie no nystagmus and able to open eyes etc, he knew his name but had no idea who "Francine" was or what I was even talking about. His teacher states there is no association of this to anything or characters they are presently studying in school.
Thanks for any insights you can give or recommendations for me.

My son's seizures started again almost immediately after being given TWO doses of Ketamine in the ER for a finger amputation. Our neurologist blew off my concerns, stating that the Ketamine would have been out of his system quickly and could not have triggered them. Based upon two EEG readings, he had had zero seizures for almost a year before that ER visit. I learned from our anesthesiologist that a child with epilepsy should never be given Ketamine. Sadly, my son's seizures are more difficult to control now. I'll never allow this drug to come near my son again.

The comments to this entry are closed.

Get New Posts Emailed Directly To Your In Box

  • We will protect your privacy. Your address will be kept confidential. Enter your email address in the box below to receive the latest, most cutting edge news on Brain Health.

Your email address:


Powered by FeedBlitz

Syndicate


  • Add to 

Google Reader or Homepage

    Add to My AOL

    Business Blogs & Directory Windows Live Alerts

Recent Comments

Blog powered by TypePad